Thunderstorm Wind, Reno
- When
- June 14, 6:27 AM CST to 6:28 AM CST
- Where
- Reno County, 3.06 mi WSW of Langdon
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.830, -98.370
Measured at a personal weather station.
A complex of severe thunderstorms developed during the very early morning hours of June 14th across northwest Kansas and raced across the state. These storms impacted portions of central and south-central Kansas with several reported of damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A complex of severe thunderstorms developed during the very early morning hours of June 14th across northwest Kansas and raced across the state. These storms impacted portions of central and south-central Kansas with several reported of damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 14, 5:24 AM CST, 1 hour 3 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Wichita KS 624 AM CDT Sat Jun 14 2025 .KEY MESSAGES... - Storms likely this morning, especially across south-central KS -- some may become severe with wind gusts near 60 mph and heavy rain - Additional storms are possible tonight although tremendous uncertainty remains - Storm chances, especially at nighttime, continue into next week with the best chances late Tuesday into Wednesday morning && .DISCUSSION... Issued at 223 AM CDT Sat Jun 14 2025 As of 2 AM Saturday morning, broad quasi-zonal midlevel flow remains across the Plains with the remnant low across the mid-MS valley. At the surface, an ill-defined surface pattern is in place with a weak frontal zone stretching from northeast CO through eastern NE. A second boundary extends down the foothills of the Rockies into eastern NM. A pseudo-warm front extends from southwest KS into central OK. A plume of rich moisture continues to advect northward into southern KS with dew points in the low to mid 70s. Three areas of convection may impact the forecast area later this morning. The first is located across northwest KS and attached to the weak front from northeast CO into NE. A subtle shortwave trough axis appears to be providing maintenance for this cluster at this point. A second area is located across west-central KS and developed along the N/S boundary. The third and final area is WAA driven convective development from west- central KS into portions of south-central KS. The 00Z HREF seems to have a good handle on the evolution of these 3 convective areas. The west-central KS cluster will continue to progress eastward with scattered development on the nose of the 850 mb jet. As we approach 7 AM, these two areas of convection may merge and develop a more-estabilshed cold pool and move southeast. An overall weakly sheared environment (20-25 kt) will preclude a more- significant severe weather event. That being said, daily max PWs (1.8-1.9") and DCAPE values exceeding 1000 J/kg will support damaging winds near 60 mph and very heavy rainfall. The most likely zone for receiving damaging wind gusts near 60 mph extends south of a line from Russell to McPherson to Eureka. This convection will likely exit the area into OK by early afternoon. Residual cloud debris will likely hold temperatures in the low to mid 80s. The midlevel ridge axis will remain across the southwest US tonight through Monday with perturbations rounding the ridge and ejecting into the Plains. There remains a signal for afternoon storm development across the High Plains Saturday afternoon with upscale growth and an MCS moving across a portion of the region tonight into Sunday morning. Given the widespread convection expected through at least midday, the overnight MCS may remain north of I-70. Short range trends will need to be monitored throughout the day to reevaluate this potential. These challenging forecast scenarios with WAA driven convection will continue into early next week before a more-synopically driven MCS progresses across the area late Tuesday into Wednesday. The midlevel trough responsible for this MCS will move east of the area by midweek with increasing midlevel heights thereafter. This should support a drier and warmer pattern for the latter half of next week. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 621 AM CDT Sat Jun 14 2025 A complex of thunderstorms will impact all central and south central KS sites this morning. A bowing segment may yield gusty winds in excess of 30 kt at HUT and ICT. Introduced a TEMPO group at HUT and ICT for these stronger winds and reduced VSBY due to heavy rain. Maintained a PROB30 at CNU as confidence remains low of impacts there. Additional showers and storms are possible tonight but confidence is much too low for introduction at this time. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...BRF AVIATION...BRF
Hazardous Weather Outlook National Weather Service Wichita KS 233 AM CDT Sat Jun 14 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150745- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 233 AM CDT Sat Jun 14 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this morning, mainly south of a line from Russell to McPherson to Eureka. The strongest storms will be capable of wind gusts near 60 mph and heavy rainfall. Additional storms are possible tonight but considerable uncertainty remains with storm coverage and timing. Stay tuned. .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm chances will continue Sunday through Wednesday morning. The best chances will occur during the overnight hours. The greatest potential for severe weather appears to be Tuesday evening into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The Wichita radar (KICT), 84 km away, was scanning. The volume nearest the first event began at 12:26 UTC.
6 thunderstorm wind, 1 flood. Local standard time, as filed.
Measured at a personal weather station.
Measured at the Hutchinson Airport.
Measured on a personal weather station.
Measured on a personal weather station.
Street flooding was reported in Benton.
This wind gust was estimated.
This wind gust was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1277983, 1277984, 1277986, 1277987, 1277988, 1277990, 1277992.